MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PINN MAR +4 10D 32IDX48OD; HIP ACETABULAR LINERS

DEPUY IRELAND - 9616671 PINN MAR +4 10D 32IDX48OD; HIP ACETABULAR LINERS
Catalog Number 121932148
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Joint Dislocation (2374)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer informed us about an explantation of an unknown hip implant.Additional event information: reason for revision was due to inlay wear with consecutive de-centering of the femoral head.Surgery time was prolonged due to distinct metallosis.Affected side: left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d4: (lot, expiration date, primary udi number).Corrected: d4: (catalog).If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: customer informed us about an explantation of an unknown hip implant.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the rim of the pinn mar +4 10d 32idx48od has five out of six anti-rotation device (ard) tabs sheared off.The broken fragments were returned for evaluation.Additionally, severely deformation was observed on the rim.Based on the observations of the pinn mar +4 10d 32idx48od and the returned femoral head, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.Furthermore signs that a dislocation event has happen were not observed.It is evident that the edge of the liner was loaded by the femoral head and patient body weight while implanted.There are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present had the femoral head been more centrally loaded.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection for the liner was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx48od would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: quantity manufactured: (b)(4).Date of manufacture: 10/16/2022.Any anomalies or deviations identified in dhr: none.Expiry date: 09/30/2027.Ifu reference: ifu-0902-00-701 rev.T.Device history review: quantity manufactured: (b)(4).Date of manufacture: 10/16/2022.Any anomalies or deviations identified in dhr: none.Expiry date: 09/30/2027.Ifu reference: ifu-0902-00-701 rev.T.Added: d10 concomitant: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: g2.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN MAR +4 10D 32IDX48OD
Common Device Name
HIP ACETABULAR LINERS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19281656
Report Number1818910-2024-10306
Device Sequence Number15036928
Product Code LPH
UDI-Device Identifier10603295014034
UDI-Public(01)10603295014034(17)270930(10)M11X39
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932148
Device Lot NumberM11X39
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/16/2024
05/27/2024
06/04/2024
09/30/2024
10/21/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/24/2024
05/28/2024
06/04/2024
10/01/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 11; DELTA CER HEAD 12/14 32MM +1; PINNACLE 100 ACET CUP 48MM; UNKNOWN HIP IMPLANT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale